Volume 38, Number 5, May II 1997
|Page(s)||341 - 346|
|Section||Classical areas of phenomenology|
|Published online||01 September 2002|
Stable localized squares in pattern-forming nonequilibrium systems
Theoretische Physik III,
Universität Bayreuth - D-95440 Bayreuth, Germany
2 Department of Applied Physics, Faculty of Engineering, Kyushu University, Ropponmatsu, Fukuoka, 810, Japan
Accepted: 8 April 1997
We show that stable localized solutions of square symmetry and a number of different sizes are possible in a model equation for pattern-forming nonequilibrium systems. We point out that these localized solutions, which are surrounded by a pattern-free state, exist for a range of values for the external stress parameter subcritically. We discuss briefly for which experimentally accessible systems such states could possibly be observable.
PACS: 47.20.Ky – Nonlinearity (including bifurcation theory) / 05.70.Ln – Nonequilibrium thermodynamics, irreversible processes / 03.40.Gc – Fluid dynamics: general mathematical aspects
© EDP Sciences, 1997
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.